Alert archive / Texas / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Brownsville, TX
NWS Brownsville, TX issued this beach hazards statement at Jul 7, 2019, 8:05 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2019, 8:05 AM CDT (13:05 UTC)
- Expired
- Jul 7, 2019, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
494 WHUS44 KBRO 071305 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 805 AM CDT Sun Jul 7 2019 ...Numerous Jellyfish Reported along the lower Texas Coast... .Cameron County and South Padre Island Beach Patrols have reported over 1000 jellyfish stings in the last week, and additional jellyfish are possible today, especially along South Padre Island beaches. Those sensitive to allergic reactions should avoid the water. If you encounter a sting, seek out a lifeguard or call 911. TXZ256-257-080000- /O.NEW.KBRO.BH.S.0001.190707T1305Z-190708T0000Z/ Coastal Willacy-Coastal Cameron- 805 AM CDT Sun Jul 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Beach Hazards Statement for hazardous marine wildlife, which is in effect until 7 PM CDT this evening. * HAZARDS...Jellyfish. * TIMING...Through at least 7 PM CDT today. * LOCATION...Lower Texas Coast, including South Padre Island. * POTENTIAL IMPACTS...Minor stings to the body. In extreme cases, allergic reactions caused by a sting can be life threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 6:38 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 7, 6:38 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 638 AM CDT Sun Jul 7 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR anticipated at all TAF sites through the next 24 hours. Slight chance of isolated streamer, convective showers this morning and this afternoon, but chance of occurrence is very low. Breezy onshore winds expected this afternoon, with gusts around 20-25 knots through about 03z. && .PREV DISCUSSION... /issued 412 AM CDT Sun Jul 7 2019/ SHORT TERM (Today through Monday): A stout 593-594 dam subtropical ridge will center itself over Deep South Texas today, resulting in relatively tranquil weather in the short-term. Even still, cannot rule out an isolated shower or thunderstorm along and east of I69C today, but chances will be very slim at around 10%. Otherwise, with upper-level ridging and associated surface high in place, anticipate a warming and drying trend through Monday. High temperatures will be slightly above normal today, generally in the mid to upper 90s across the RGV and 100 to 104F in the Upper Valley and ranchlands. With moist dewpoints in place, peak afternoon heat indices will range between 105 and 110 degrees. Expect highs to be a few degrees warmer on Monday. Low temperatures will continue to trend a few degrees above normal each morning. LONG TERM (Monday Night through Saturday): The 500 mb ridging over the south central Plains states will steadily build over the region allowing for a steady increase in the overall temps and heat index values. Overall moisture levels remain pretty limited across the region. This will combine with the increasingly stable atms over the RGV to hold down the pops into the silent 10% area through Day 7/8. Both the GFS and ECMWF models indicate a steady increase in the overall temps for the upcoming work week. However the ECMWF is going a few degrees higher for max temps into next weekend. Will go a little closer to the warmer ECMWF temps for this upcoming week considering the strength of the 500 mb ridge axis indicated by both the GFS and ECMWF. Heat Advisories will be possible once again for portions of Deep South TX and the RGV as heat index values may cross over into advisory criteria. NHC and the Gulf Coast WFOs will be watching the Gulf of Mexico closely over the next several days as both the GFS and the ECMWF models pick up on a 500 mb trough over the SE U.S. and move it down near the eastern Gulf Coast region by Tues/Wed. Models also indicate the increasing potential for a surface low pressure area to form up with this 500 mb trough over the NE Gulf of Mex later this week with some potential tropical development possible. Both longer range forecast models keep this potential tropical feature meandering around the NE/E Gulf of Mex throughout the end of the week and then move it back inland over the SE U.S. next weekend. NHC gives this potential system only a 20% chance of development over the next 5 days. At this time, this system will not pose much of a threat to the RGV and the lower TX coastline due to the influence of the large 500 mb ridge that will strengthen over the region. Stay tuned to the latest statements and outlooks from NHC and the Gulf Coast NWS offices concerning the progress of this system. MARINE (Now through Monday): Surface high pressure offshore will result in light to moderate winds through the remainder of the weekend. This will result in favorable boating and marine conditions with seas generally at 1 to 3 feet. Winds are forecast to increase on Monday afternoon, which may require SCAs to be issued, specifically for the Laguna Madre. Monday Night through Thursday Night: Broad surface ridging over the Gulf of Mex will likely maintain low to moderate S-SE surface winds along the lower TX coastline for much of the upcoming work week. The PGF across the Laguna Madre may be just strong enough on Mon and Tues to possibly push the surface winds up into SCEC/borderline SCA levels. Otherwise no strong SCA conditions expected across the Gulf waters through Thurs. The potential system that NHC is monitoring for possible development in the NE Gulf of Mex will likely be located too far away from the lower TX coastline to have much of a marine impact through Thursday. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 67-Mejia/56-Hallman...Short Term/Aviation 60-Speece...Long Term/Upper Air
Hazardous weather outlook, Jul 7, 4:11 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 411 AM CDT Sun Jul 7 2019 TXZ248>257-351-353-080915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 411 AM CDT Sun Jul 7 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Heat index values will range between 105 to 110 degrees during the afternoon hours today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat index values will range between 105 to 110 degrees during the afternoon hours from Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-080915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 411 AM CDT Sun Jul 7 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisories for Wind may be needed across the Laguna Madre Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Beach Hazards Statements in Texas, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.